Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 225, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 1, 2014, 6:56 PM CDT for Craighead County, Greene County, Mississippi County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2014, 6:56 PM CDT (23:56 UTC)
- Expired
- Jul 1, 2014, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Greene County, AR, Mississippi County, AR
The radar
The Memphis radar (KNQA), 79 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -418 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:47 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 1, 6:47 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 647 PM CDT TUE JUL 1 2014 .UPDATE... UPDATED FOR 00Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 319 PM CDT TUE JUL 1 2014/ DISCUSSION... A SHORTWAVE TROUGH CONTINUES TO MOVE THROUGH MISSOURI AND NORTHERN ARKANSAS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND WILL CONTINUE TO MOVE EAST AHEAD OF AN APPROACHING COLD FRONT NOW STRETCHED ACROSS SOUTHERN MISSOURI INTO NORTHWEST ARKANSAS. STRONG INSTABILITY...WITH MLCAPES APPROACHING 3500 J/KG AND MID LEVEL LAPSE RATES AROUND 7.0 C/KM...AND MARGINAL DEEP LAYER SHEAR AROUND 30 KTS...MAY SUPPORT A FEW SEVERE THUNDERSTORMS THROUGH THIS EVENING ACROSS THE NORTHERN PORTIONS OF THE MID SOUTH. A SEVERE THUNDERSTORM WATCH REMAINS FOR NORTHERN TIER COUNTIES THROUGH 03Z FOR THE POTENTIAL OF DAMAGING WINDS AND LARGE HAIL. STORM COVERAGE AND INTENSITY SHOULD DIMINISH LATER THIS EVENING AND OVERNIGHT. THE COLD FRONT WILL PROGRESS SLOWLY SOUTHEAST ACROSS THE MID SOUTH ON WEDNESDAY WITH THE HIGHEST STORM POTENTIAL REMAINING SOUTH OF INTERSTATE 40. A FEW STORMS MAY AGAIN APPROACH SEVERE LIMITS OVER THE SOUTHERN HALF OF THE REGION AS STRONG INSTABILITY AND MARGINAL SHEAR PERSISTS ALONG THE SOUTHERN PERIPHERY OF A SECONDARY SHORTWAVE DISTURBANCE. ONCE AGAIN...THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. THE COLD FRONT SHOULD PUSH SOUTH OF THE REGION WEDNESDAY NIGHT WITH CANADIAN HIGH PRESSURE BUILDING IN FOR THE REMAINDER OF THE WEEK AND FIRST PART OF THE UPCOMING HOLIDAY WEEKEND. MUCH COOLER AND DRIER CONDITIONS CAN BE EXPECTED ALONG WITH RAIN FREE WEATHER. HIGH TEMPERATURES SHOULD REMAIN IN THE 80S WITH COOL OVERNIGHT LOWS IN THE 60S. THESE COOLER TEMPERATURES WILL BE ACCOMPANIED BY MUCH LOWER DEWPOINTS THROUGH THE WEEKEND. NORTHWEST FLOW ALOFT REDEVELOPS OVER THE MID SOUTH BY EARLY NEXT WEEK WITH INCREASING TEMPERATURES AND HUMIDITY LEVELS. SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN BY NEXT MONDAY AND PERSIST THROUGH THE FIRST PART OF NEXT WEEK. JLH && .AVIATION... 00Z TAFS PRIMARY CONCERN IS LINE OF TSRA EXTENDING NORTH OF JBR TO PAH...MOVING ESE AT 35 KTS. AIRMASS SOUTH OF THIS LINE WAS VERY UNSTABLE... BUT CAPPED WITH RESPECT TO DEEP CONVECTION ROOTED IN THE BOUNDARY LAYER. NAM AND HRRR MODELS INDICATE THE COVERAGE ALONG THE SOUTHERN EXTENT OF THE TSRA COMPLEX TO GRADUALLY DECREASE THROUGH 06Z. THIS APPEARS REASONABLE...GIVEN BOUNDARY GRADUALLY STABILIZATION AND THE ABSENCE OF A STRONG FRONTAL PUSH. 23Z SURFACE ANALYSIS SHOWS WEAK POST FRONTAL PRESSURE FALLS OVER CENTRAL MO...SUGGESTING FRONTAL PUSH MAY STALL OR AT LEAST RELAX THIS EVENING. MAIN DRIVER AND SUSTAINER OF TSRA IN THE SHORT TERM MAY BE AN EFFECTIVE FRONT IN THE FORM OF COOL CONVECTIVE OUTFLOW. THIS MAY DRIVE TSRA TO THE MEM VCNTY TOWARD 03Z. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 1, 3:37 AM CDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 337 AM CDT TUE JUL 1 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021045- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 337 AM CDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTH OF A HARRISBURG ARKANSAS TO A PARIS TENNESSEE LINE THIS AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE I-40 CORRIDOR AND POINTS SOUTH THIS EVENING AND OVERNIGHT. STRONG WIND GUSTS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ISOLATED STRONG STORM WILL BE POSSIBLE ACROSS THE SOUTHERN HALF OF THE MIDSOUTH ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE NORTHERN MIDSOUTH COUNTIES THIS AFTERNOON AND EVENING. JAB
In the hours before
Special weather statement, Jul 1, 5:40 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
540 PM CDT TUE JUL 1 2014
ARZ009-MOZ113-012315-
CLAY AR-DUNKLIN MO-
540 PM CDT TUE JUL 1 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 615 PM CDT FOR...
NORTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF GLENNONVILLE AT 540 PM
CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CLAY AND DUNKLIN COUNTIES...INCLUDING LOCATIONS NEAR
CAMPBELL...CHALK BLUFF NATURAL AREA AND MALDEN...SHOULD MONITOR THIS
STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3663 8997 3662 8996 3650 8995 3646 9022
3650 9024 3654 9021 3655 9019 3659 9019
3664 9014
TIME...MOT...LOC 2240Z 256DEG 29KT 3659 9015Special weather statement, Jul 1, 6:16 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CDT TUE JUL 1 2014
ARZ018-MOZ113-020000-
GREENE AR-DUNKLIN MO-
616 PM CDT TUE JUL 1 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 PM CDT FOR...
CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER OAK GROVE HEIGHTS AT 616 PM CDT...
MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR
MARMADUKE...PARAGOULD AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3617 9006 3600 9009 3600 9034 3605 9064
3623 9058
TIME...MOT...LOC 2316Z 280DEG 26KT 3612 9047Special weather statement, Jul 1, 6:47 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
647 PM CDT TUE JUL 1 2014
MOZ113-115-TNZ001-020030-
DUNKLIN MO-PEMISCOT MO-LAKE TN-
647 PM CDT TUE JUL 1 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...
SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
EAST CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHWEST OF KENNETT AT 647 PM
CDT...MOVING EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DUNKLIN...LAKE AND PEMISCOT COUNTIES...INCLUDING LOCATIONS
NEAR CARUTHERSVILLE...HAYTI AND KENNETT...SHOULD MONITOR THIS STORM
CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3619 8957 3618 8963 3617 8960 3614 8959
3614 8960 3610 9007 3629 9005 3636 8957
TIME...MOT...LOC 2347Z 263DEG 30KT 3621 9002The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:06 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence, Randolph | 24 min |
| Jul 1, 6:13 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence, Randolph | 47 min |
| Jul 1, 6:16 PM CDT | Special Weather Statement | MEG | Greene | 44 min |
| Jul 1, 6:27 PM CDT | Flash Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 3 hr |
| Jul 1, 6:27 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.